Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Have cramping in abdomen. Have back pain. Causing weakness. What to do?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
Question
I have cramping in my abdomen, for the past 24-48 hrs. It is mostly in the left lower abdomen. I feel like I always have to have a BM. Sometimes I can and it helps the cramping but only a little. Sometimes I can't go at all. My BM's are soft but formed, an orangey color, and has white almost kernel like things in various sizes. For longer then that I have had back pain on the left side along the spine in the thoracic region and a popping feeling in one of my ribs. The back pain has worsened as the cramps have worsened. I also have achiness throughout my whole body. Especially in my arms and hands which also causes weakness. Like instant arthritis.
Posted Sun, 10 Nov 2013 in Digestion and Bowels
 
 
Answered by Dr. Deepak Kishore Kaltari 54 minutes later
Brief Answer:
Colitis causing tenesmus

Detailed Answer:
Namasthe
Welcome to Healthcare-Magic
Greetings of the day

Your symptoms point towards Tenesmus. It most probably is due to Colitis. Inflammation of colon could be due to Bacterial /Protozoal infection. Generalized myalgia and aches definitely points towards active infection as the cause, the source of infection being colon.

The following things will definitely help

1. Consume plenty of oral fluids with salt and sugar added(Oral Rehydration solution). Drinking plain water may cause more of weakness, as its deficient in electrolytes.
2. I usually prescribe a course of Antibiotic: a Combination of Ciprofloxacin and Tinidazole twice a day for 7 days.
3. Probiotics can help in quick recovery
4. Kindly take analgesic like Ibuprofen for Generalized Myalgia.

I think you will get better with the above protocol.

If the Pain and tenesmus still persists even after taking antibiotics for 48 hours, kindly get Stool examination.

If you develop High Fever, Pain in abdomen increases or there is blood in stools then get in touch with your local Physician.

Wishing you a speedy recovery.

I hope it helped.
Take Care
Regards
Dr Deepak K K
MBBS,MS,MCH
Above answer was peer-reviewed by
 
Follow-up: Have cramping in abdomen. Have back pain. Causing weakness. What to do? 1 hour later
Thank you for the information. I also noticed that my urine is quite cloudy.
 
 
Answered by Dr. Deepak Kishore Kaltari 10 minutes later
Brief Answer:
Get Urine Routine examination

Detailed Answer:
Namasthe
Welcome to Healthcare-Magic
Greetings of the day

Cloudy urine associated with burning micturation also suggests Urine infection. Ciprofloxacin as advised previously will also be helpful. Also Get a routine Urine examination to rule out take care of it. Consume sufficient water, atleast 2- 2.5 liter/day

Wishing you a healthy life.

Take Care

Regards
Above answer was peer-reviewed by
 
Follow-up: Have cramping in abdomen. Have back pain. Causing weakness. What to do? 1 hour later
Thank you doctor. My current temp is 99 which is very very unusual for me as my body temperature is normally btw 96.8 and 97.2. So for me 99 is on the high side. I am also experiences chills and sweats intermittency even though my activity level, room temperature, and clothing have not changed. Furthermore the pain in my abdomen seems to have spread out and is now radiating from just below and to the left of my belly button. I am also gassy. And my back pain is quite unbearable and seems to encompass my whole ribs.

Yesterday when I passed a bowel movement it looked to have blood in it. Maroon to bright red. It turned the toilet water pinkish red. I cannot be 100% sure that it was blood, as I did have beets in my salad the previous day. But the red stool and stomach pain did go hand in hand. My stool is no longer bright red but is a light brownish orange with white chunks in it, almost like white corn kernels. But they are not uniformed in size, and I have eaten no corn.

Is this something I should try to see a doctor about today?
 
 
Answered by Dr. Deepak Kishore Kaltari 1 hour later
Brief Answer:
Start antibiotics

Detailed Answer:
Greetings of the day
Start on the antibiotic, if the pain is increasing and there is no improvement after 12 to 24 hours of taking antibiotic, I would advise you to see your physician. 99 degree Fahrenheit temperature is not that high temperature. Kindly start Tablet Ciprofloxaxin + Tinidazole.

Wishing you a quick recovery
Take care
Regards
Above answer was peer-reviewed by
 
Follow-up: Have cramping in abdomen. Have back pain. Causing weakness. What to do? 30 minutes later
Hi Doctor,

I know that 99 is not that high for the average person but as stated my normal temp is 96.8, 99 is 2.2 degrees higher then my normal temperature. If my normal temperature was 98.6, and I had a 2.2 degree elevation in temp, my temp would be 100.8, which is indeed considered a load grade fever.

Furthermore I asked if I should see a doctor today about this. You did not answer that question. You told me to start antibiotics. However, I live in XXXXXXX where antibiotics are only available with a prescription. I cannot simply just start taking antibiotics.

Finally, you did not make an comments or thoughts as to my additional symptoms. You just repeated the same thing three times "take antibiotics", which like I said is not possible without seeing a physician and having a script written. And then it is up to that physician what to write you a script for. We do not have the luxury to tell our physicians what medicines we want them to give us.

Also you have made no comments regarding the white peices in my stool which could indicate an infection from a parasitic worm or yeast. Antibiotics against a bacterial infection would not help either of these.

I joined this sight for helpful information but you keep repeating the same original thoughts to take an antibiotic. And ignored other symptoms. That is not helpful.
 
 
Answered by Dr. Deepak Kishore Kaltari 11 minutes later
Brief Answer:
Take an appointment with your Physician today

Detailed Answer:
Greetings of the day

Presence of Mucous or blood in stool is only significant, whitish material could be mucous present in stool. As you have mentioned the pain is increasing and also your temperature is higher than your usual temperature , I would advise you to see your Physician. Stool Microscopic examination has to be done to confirm what kind of infection is there.

I hope it helped

Take Care

Regards
Above answer was peer-reviewed by
 
Follow-up: Have cramping in abdomen. Have back pain. Causing weakness. What to do? 1 hour later
I do have mucous in my stool, but the white dots are not mucus. They are firm. The mucous is more brown and clear.
 
 
Answered by Dr. Deepak Kishore Kaltari 5 hours later
Brief Answer:
Get stool examination from laboratory

Detailed Answer:

The symptoms as described by you along with presence of mucous, irrespective of whatever the white matter is calls for a appointment with your physician. Kindly get an appointment with your physician as previously advised.
I hope I have cleared your doubt about taking an appointment with your physician. Also you can preserve the stool sample for examination by your physician.

Have a great day
Wishing you a healthy life.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor